MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NG/NI FEED TUBE, STYLET ANTI-IV CONNECTOR; TUBE, FEEDING

AVANOS MEDICAL INC. CORFLO NG/NI FEED TUBE, STYLET ANTI-IV CONNECTOR; TUBE, FEEDING
Model Number 20-9366AIV2
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 11-mar-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical received a single report that referenced three different incidences, which were associated with separate units, involving three different patients.This is the second of three reports.Refer to 9611594-2024-00037 for the first event.Refer to 9611594-2024-00039 for the third event.During an attempt to place an ngt (nasogastric tube) it is believed that the tube entered the lung(s) and caused a perforation resulting in pneumothorax and required associated resuscitation.The patient involved ultimately recovered.Additional information received 28-feb-2024 states the event resulted in a left lung pneumothorax and the patient was treated with a needle decompression.

Brand Name
CORFLO NG/NI FEED TUBE, STYLET ANTI-IV CONNECTOR
Common Device Name
TUBE, FEEDING
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key18888673
Report Number9611594-2024-00038
Device Sequence Number7591263
Product Code FPD
UDI-Device Identifier00350770457864
UDI-Public00350770457864
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-9366AIV2
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Initial Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age4 DA
Patient SexUnknown